Alert archive / Georgia / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 236, NWS Atlanta, GA

July 2, 2015Catoosa County, Walker County, Whitfield County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Jul 2, 2015, 1:25 PM EDT for Catoosa County, Walker County, Whitfield County, Georgia. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 2, 2015, 1:25 PM EDT (17:25 UTC)
Expired
Jul 2, 2015, 1:48 PM EDT
In force
23 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Catoosa County, GA, Walker County, GA, Whitfield County, GA

The radar

The Northeast Alabama radar (KHTX), 83 km from the middle of the area, began a volume at 17:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 5.4 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2015-07-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 152 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2015-07-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 74 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
152 J/kg
Mixed-layer CIN
-108 J/kg
Mixed-layer LCL
885 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
74 m²/s²
0-3 km storm-relative helicity
72 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

802 
WUUS52 KFFC 021725
SVRFFC
GAC047-295-313-021815-
/O.NEW.KFFC.SV.W.0236.150702T1725Z-150702T1815Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
125 PM EDT THU JUL 2 2015

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN WHITFIELD COUNTY IN NORTHWESTERN GEORGIA...
  CENTRAL CATOOSA COUNTY IN NORTHWESTERN GEORGIA...
  CENTRAL WALKER COUNTY IN NORTHWESTERN GEORGIA...

* UNTIL 215 PM EDT

* AT 124 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LA
  FAYETTE...OR NEAR LAFAYETTE...MOVING EAST AT 40 MPH.

  HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  LAFAYETTE...RINGGOLD...CHICKAMAUGA...TUNNEL HILL...LA FAYETTE...
  NAOMI...BLUE SPRING...MILL CREEK...VILLANOW...NOBLE...COOPER
  HEIGHTS...ROCKY FACE...BEAUMONT...ROCK SPRING...LINWOOD AND WOOD
  STATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6 OR TWEET US YOUR REPORT AT NWSATLANTA.

&&

LAT...LON 3491 8500 3460 8507 3472 8545 3488 8542
TIME...MOT...LOC 1724Z 280DEG 35KT 3478 8535 

HAIL...0.75IN
WIND...60MPH
 
$$

DJN
1 follow-up statement
536 
WWUS52 KFFC 021748
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
148 PM EDT THU JUL 2 2015

GAC047-295-313-021758-
/O.CAN.KFFC.SV.W.0236.000000T0000Z-150702T1815Z/
WHITFIELD GA-CATOOSA GA-WALKER GA-
148 PM EDT THU JUL 2 2015

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN WHITFIELD...CENTRAL
CATOOSA AND CENTRAL WALKER COUNTIES IS CANCELLED...
        
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND EXITED THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
HOWEVER GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.

LAT...LON 3491 8500 3460 8507 3472 8545 3488 8542
TIME...MOT...LOC 1744Z 280DEG 35KT 3474 8507 

$$

DJN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 10:42 AM EDT, 2 hours 43 minutes earlier.

Area forecast discussion, Jul 2, 10:42 AM EDT, 2 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1042 AM EDT THU JUL 2 2015

.UPDATE...
RELATIVELY INACTIVE SO FAR THIS MORNING...BUT ISOLATED SHOWERS
HAVE BEGUN TO POP UP ACROSS NORTH GEORGIA. EXPECT THIS TREND TO
CONTINUE WITH COVERAGE AND INTENSITY INCREASING MIDDAY INTO THE
AFTERNOON. FORECAST REMAINS REPRESENTATIVE...SO NO MAJOR CHANGES
EXPECTED ATTM.

&&

.PREV DISCUSSION... /ISSUED 730 AM EDT THU JUL 2 2015/

PREV DISCUSSION... /ISSUED 352 AM EDT THU JUL 2 2015/

SHORT TERM /TODAY THROUGH FRIDAY/...
SHORT TERM PERIOD CONTINUES TO BE MARKED BY ACTIVE PATTERN AS A
SERIES OF UPPER LEVEL DISTURBANCES IN A DIRTY NORTHWEST FLOW FUNNEL
INTO THE SOUTHEAST. THE INTERACTION OF THESE DISTURBANCES WITH A
MOIST...UNSTABLE ATMOSPHERE WILL CONTINUE TO PRODUCE WIDESPREAD
SHOWERS AND THUNDERSTORMS. HI-RES SHORT TERM MODELS CONTINUE TO HAVE
DIFFICULTY RESOLVING CONVECTION TRENDS...WITH NONE OF THE MODELS
REALLY HAVING A GOOD HANDLE ON THE SITUATION. EXPECT BEST COVERAGE
AND HIGHEST SEVERE POTENTIAL TO BE THIS AFTERNOON AND EVENING...AND
GENERALLY NORTH OF A LA GRANGE TO MACON TO SWAINSBORO LINE.
HOWEVER...ISOLATED SEVERE STORMS ARE STILL POSSIBLE OUTSIDE OF THIS
AREA.

THE MAIN THREATS CONTINUE TO BE STRONG...DAMAGING WINDS AND FREQUENT
LIGHTNING. HAIL UP TO 1 INCH IS ALSO POSSIBLE. ANOMALOUS MODELED
PRECIPITABLE WATER VALUES CONTINUE TO SUGGEST THAT LOCALLY HEAVY
RAINFALL MAY POSE A FLASH FLOOD RISK...PARTICULARLY OF LOW LYING AND
FLOOD PRONE AREAS. SPC DOES HAVE MUCH OF NORTH AND CENTRAL GEORGIA
IN A MARGINAL RISK FOR SEVERE STORMS FOR TODAY...WITH A SMALL SLIVER
OF NORTHWEST GEORGIA IN THE HIGHER SLIGHT RISK AREA.

ON A SIDE NOTE...NCAR ENSEMBLE FORECAST 1 KM REFLECTIVITY SEEMED TO
DO WELL WITH OVERALL CONVECTION TRENDS WEDNESDAY AND WEDNESDAY
NIGHT. THE 00Z RUN SEEMS TO PARALLEL CURRENT FORECAST THINKING WITH
BEST POPS STAYING ACROSS THE FAR NORTHERN ZONES. HAVE UNDER-UTILIZED
THIS PRODUCT IN THE PAST AND CAN NOT SPEAK TO ITS OVERALL SKILL IN
THIS ENVIRONMENT YET.

STORMS ARE EXPECTED TO DIMINISH SOMEWHAT OVERNIGHT...AND HAVE SCALED
BACK DAYTIME/EVENING LIKELY POPS TO LIKELY IN THE FAR NORTH...AND
THEN JUST GOOD CHANCE EARLY FRIDAY MORNING. ACTIVE PATTERN CONTINUES
FRIDAY...THOUGH STORM COVERAGE SEEMS LESS IMPRESSIVE AS OF NOW. HAVE
OPTED TO CONTINUE WITH SLIGHTLY LESS POPS FOR FRIDAY...BUT STILL IN
THE GOOD CHANCE TO LIKELY CATEGORIES.

OVERALL...NEAR NORMAL TEMPERATURES ARE EXPECTED THROUGH THE SHORT
TERM...AND HAVE GONE WITH A BLEND OF GUIDANCE FOR BOTH HIGHS AND
LOWS.

31

LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
NO MAJOR CHANGES WERE MADE TO THE EXTENDED PERIODS. THE MID AND
LONG RANGE MODELS CONTINUE TO SHOW AN ACTIVE PATTERN THROUGH THE
WEEKEND AS DISTURBANCES MOVE THROUGH THE BASE OF A LONG WAVE
TROUGH PARKED OVER THE AREA. MODERATE CAPE VALUES OF 2000-2500
J/KG CONTINUE TO SUPPORT SCATTERED TO NUMEROUS SHOWERS AND
THUNDERSTORMS EACH AFTERNOON AND EVENING OVER THE WEEKEND... AND
WITH ADDED FORCING FROM OUTFLOWS AND UPPER DISTURBANCES... A FEW
SEVERE STORMS CANNOT BE RULED OUT. HOWEVER... DEEP LAYER SHEAR
VALUES OF 15-20KTS REMAIN RATHER MODEST... SUGGESTING MOST STORMS
SHOULD HOLD BELOW SEVERE LIMITS FOR THE MOST PART. THE BEST CHANCE
FOR A FEW STRONG TO SEVERE STORMS WILL BE FROM MID AFTERNOON
THROUGH EARLY EVENING WHEN CAPE AND SHEAR VALUES ARE EXPECTED TO
PEEK. ISOLATED TO SCATTERED CONVECTION WILL LIKELY LINGER
OVERNIGHT AS DISTURBANCES CONTINUE TO TRAVERSE THE AREA... BUT ANY
STRONG TO SEVERE STORM THREAT SHOULD END BY MID TO LATE EVENING
WITH LOSS OF DAYTIME HEATING.

BOTH GFS AND ECMWF ARE SHOWING THE UPPER TROUGH WEAKENING AND
SHEARING EASTWARD BY MONDAY... WITH WEAK RIDGING POSSIBLY
SETTLING OVER THE DEEP SOUTH FOR MONDAY THROUGH WEDNESDAY. WILL
REMAIN OPTIMISTIC... AND JUST SHOW A LOW CHANCE OF POPS EACH DAY
AS THE TYPICAL SUMMERTIME ISOLATED TO LOW SCATTERED COVERAGE OF
AFTERNOON STORMS ARE STILL EXPECTED.

39

AVIATION...
12Z UPDATE...
GENERALLY VFR CONDITIONS EXPECTED THROUGH THE PERIOD. SOME
LOCALIZED IFR POSSIBLE THROUGH 14Z. SW-W WINDS AT 6-10KT TODAY
WITH HIGHER GUSTS EXPECTED. SPEEDS WILL REMAIN 4-8KT OVERNIGHT.
VRB WINDS WITH GUSTS TO 25KT POSSIBLE IN/NEAR CONVECTION. LIGHT
RAIN SHOWERS EXITING NORTHEAST GEORGIA...BUT ALREADY SEEING SOME
ADDITIONAL AREAS OF DEVELOPMENT. BEST TS CHANCES WILL BE 18-00Z.

//ATL CONFIDENCE...12Z UPDATE...
MEDIUM TO HIGH CONFIDENCE ON ALL ELEMENTS.

31

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          69  87  70  89 /  40  50  40  40
ATLANTA         70  85  71  85 /  50  50  40  50
BLAIRSVILLE     66  78  64  78 /  70  60  60  70
CARTERSVILLE    70  84  68  83 /  70  60  50  60
COLUMBUS        73  91  72  91 /  30  40  40  40
GAINESVILLE     68  83  69  84 /  60  60  40  60
MACON           72  90  71  93 /  30  40  40  40
ROME            70  85  69  84 /  70  60  50  70
PEACHTREE CITY  70  86  70  87 /  50  50  40  50
VIDALIA         74  92  73  93 /  30  40  30  40

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...RW
Hazardous weather outlook, Jul 2, 12:00 PM EDT, 1 hour 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1200 PM EDT THU JUL 2 2015

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-031200-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1200 PM EDT THU JUL 2 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

...SCATTERED THUNDERSTORMS EXPECTED AGAIN TODAY...
...A FEW SEVERE STORMS ARE POSSIBLE THIS AFTERNOON AND EVENING...

WEATHER HAZARDS EXPECTED...

THE MAIN THREATS WILL BE STRONG TO DAMAGING WINDS... FREQUENT
LIGHTNING AND POSSIBLY HAIL UP TO 1 INCH. ABUNDANT MOISTURE WILL
RESULT IN LOCALLY HEAVY RAINFALL THAT COULD CAUSE FLOODING ALONG
LOW LYING AND POOR DRAINAGE AREAS.

DISCUSSION...

A SERIES OF UPPER DISTURBANCES WILL INTERACT WITH A MOIST AND
UNSTABLE AIR MASS TO PRODUCE SCATTERED THUNDERSTORMS AGAIN TODAY.
A FEW OF THESE STORMS COULD BECOME SEVERE... ESPECIALLY DURING
THE AFTERNOON AND EVENING HOURS. THE BEST CHANCE FOR SEVERE
STORMS WILL BE MAINLY NORTH OF A LA GRANGE TO MACON TO SWAINSBORO
LINE. HOWEVER... AN ISOLATED SEVERE STORM CANNOT BE RULED OUT
ANYWHERE TODAY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

AN UPPER TROUGH WITH DISTURBANCES MOVING THROUGH THE FLOW WILL
INCREASE THE CHANCES FOR UNSETTLED WEATHER THROUGH THE WEEKEND.
THE GREATEST RISK FOR THUNDERSTORMS WILL BE FRIDAY THROUGH
SUNDAY DURING THE AFTERNOON AND EVENING HOURS... AND A FEW OF
THESE STORMS COULD BECOME SEVERE. THE UPPER TROUGH IS EXPECTED TO
WEAKEN AND DRIFT EAST BY MONDAY. HOWEVER... A LOW CHANCE OF
AFTERNOON SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THE
FIRST HALF OF NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED
TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO
WEATHER.GOV/ATLANTA.

In the hours before

Special weather statement, Jul 2, 12:28 PM EDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1228 PM EDT THU JUL 2 2015

GAZ005>007-021700-
GILMER GA-MURRAY GA-FANNIN GA-
1228 PM EDT THU JUL 2 2015

...SIGNIFICANT WEATHER ADVISORY FOR GILMER...MURRAY AND FANNIN
COUNTIES UNTIL 100 PM EDT...

AT 1228 PM EDT...A STRONG THUNDERSTORM WAS REPORTED 11 MILES NORTH OF
ETON...OR 13 MILES SOUTH OF BENTON...MOVING EAST AT 35 MPH.

  HAZARD...WINDS UP TO 40 MPH AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. LOCALIZED FLOODING IN LOW
           LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY. MOTORISTS
           SHOULD REMEMBER TO TURN AROUND DON'T DROWN.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
BLUE RIDGE...HIGDON...JONES MILL...CISCO...TENNGA...EPWORTH...
GREGORY...COLWELL...COHUTTA WILDERNESS...MINERAL BLUFF AND
COPPERHILL.

LAT...LON 3499 8425 3478 8430 3490 8481 3499 8479
TIME...MOT...LOC 1628Z 280DEG 32KT 3498 8471

DJN
Special weather statement, Jul 2, 12:35 PM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1235 PM EDT THU JUL 2 2015

GAZ001>004-021700-
DADE GA-CATOOSA GA-WHITFIELD GA-WALKER GA-
1235 PM EDT THU JUL 2 2015

...SIGNIFICANT WEATHER ADVISORY FOR DADE...CATOOSA...WHITFIELD AND
WALKER COUNTIES UNTIL 100 PM EDT...

AT 1235 PM EDT...A LINE OF STRONG THUNDERSTORMS EXTENDED FROM 7
MILES SOUTHEAST OF WILDWOOD LAKE TO NEAR TRENTON...AND MOVING
SOUTHEAST AT 25 MPH.

  HAZARD...WINDS UP TO 40 MPH AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. LOCALIZED FLOODING IN LOW
           LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY. MOTORISTS
           SHOULD REMEMBER TO TURN AROUND DON'T DROWN.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
RINGGOLD...TRENTON...FORT OGLETHORPE...ROSSVILLE...CHICKAMAUGA...
VARNELL...LOOKOUT MOUNTAIN...TUNNEL HILL...COHUTTA...CHATTANOOGA
VALLEY...LAKEVIEW...BOYNTON...NEW ENGLAND...COLE CITY...INDIAN
SPRINGS...HOOKER...FAIRVIEW...STEPHENSVILLE...CHATTANOOGA  VALLEY AND
GRAYSVILLE.

LAT...LON 3499 8482 3497 8481 3494 8484 3492 8484
      3490 8483 3489 8483 3487 8482 3486 8483
      3486 8484 3484 8485 3480 8555 3481 8557
      3498 8560
TIME...MOT...LOC 1635Z 288DEG 39KT 3502 8476 3493 8551

DJN
Special weather statement, Jul 2, 12:58 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1258 PM EDT THU JUL 2 2015

GAZ006>008-021730-
GILMER GA-UNION GA-FANNIN GA-
1258 PM EDT THU JUL 2 2015

...SIGNIFICANT WEATHER ADVISORY FOR GILMER...UNION AND FANNIN
COUNTIES UNTIL 130 PM EDT...

AT 1258 PM EDT...A STRONG THUNDERSTORM WAS REPORTED OVER BLUE
RIDGE...MOVING EAST AT 50 MPH.

  HAZARD...WINDS UP TO 40 MPH AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. LOCALIZED FLOODING IN LOW
           LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY. MOTORISTS
           SHOULD REMEMBER TO TURN AROUND DON'T DROWN.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
BLUE RIDGE...BLAIRSVILLE...MORGANTON...JONES CREEK...GUMLOG...
LOVING...PISGAH...EPWORTH...COLWELL...MINERAL BLUFF...NOTTELY DAM...
HIGDON...DIAL...IVY LOG...MARGRET...HURST...CHERRY LOG AND HEMP.

LAT...LON 3494 8392 3493 8392 3464 8416 3480 8456
      3498 8442 3498 8394
TIME...MOT...LOC 1658Z 283DEG 41KT 3488 8435

DJN
Special weather statement, Jul 2, 1:00 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
100 PM EDT THU JUL 2 2015

GAZ001-002-021730-
DADE GA-WALKER GA-
100 PM EDT THU JUL 2 2015

...SIGNIFICANT WEATHER ADVISORY FOR DADE AND WALKER COUNTIES UNTIL
130 PM EDT...

AT 100 PM EDT...A STRONG THUNDERSTORM WAS REPORTED NEAR BRIDGEPORT...
MOVING SOUTHEAST AT 30 MPH.

  HAZARD...WINDS 40 TO 50 MPH...FREQUENT LIGHTNING AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
           NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
           LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
           MOTORISTS SHOULD REMEMBER TO TURN AROUND DON'T DROWN.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
TRENTON...FORT OGLETHORPE...CHICKAMAUGA...CHATTANOOGA VALLEY...RISING
FAWN...CLOUDLAND CANYON STATE PARK...COOPER HEIGHTS...CHATTANOOGA
VALLEY...NEW ENGLAND...MORGANVILLE...FAIRVIEW AND STEPHENSVILLE.

LAT...LON 3495 8527 3463 8536 3470 8555 3495 8560
TIME...MOT...LOC 1700Z 287DEG 26KT 3485 8567

DJN

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 1, 8:11 PM EDTSpecial Weather StatementFFCLaurens64 min
Jul 1, 8:23 PM EDTSevere Thunderstorm WarningFFCLaurens52 min
Jul 1, 8:30 PM EDTSpecial Weather StatementFFCGlascock, Warren30 min
Jul 1, 8:56 PM EDTSevere Thunderstorm WarningFFCEmanuel, Johnson, Treutlen64 min
Jul 2, 12:28 PM EDTSpecial Weather StatementFFCFannin32 min
Jul 2, 12:35 PM EDTSpecial Weather StatementFFCCatoosa, Dade25 min
Jul 2, 12:58 PM EDTSpecial Weather StatementFFCFannin32 min
Jul 2, 1:00 PM EDTSpecial Weather StatementFFCDade30 min
Jul 2, 1:05 PM EDTSevere Thunderstorm WarningFFCCatoosa, Dade, Walker25 min
Jul 2, 1:39 PM EDTSpecial Weather StatementFFCMadison36 min
Jul 2, 1:47 PM EDTSpecial Weather StatementFFCMurray, Walker, Whitfield43 min
Jul 2, 1:48 PM EDTSpecial Weather StatementFFCBanks42 min
Jul 2, 1:53 PM EDTSpecial Weather StatementFFCMadison37 min
Jul 2, 2:03 PM EDTSpecial Weather StatementFFCWebster27 min
Jul 2, 2:14 PM EDTSpecial Weather StatementFFCLumpkin, White31 min
Jul 2, 2:20 PM EDTSpecial Weather StatementFFCDawson, Gordon, Pickens40 min
Jul 2, 2:26 PM EDTSevere Thunderstorm WarningFFCChattahoochee, Muscogee49 min
Jul 2, 2:27 PM EDTSpecial Weather StatementFFCWalker33 min
Jul 2, 2:36 PM EDTSpecial Weather StatementFFCStewart24 min
Jul 2, 2:38 PM EDTSpecial Weather StatementFFCOglethorpe52 min
Jul 2, 2:44 PM EDTSevere Thunderstorm WarningFFCBartow, Gordon31 min
Jul 2, 2:49 PM EDTSpecial Weather StatementFFCMarion, Schley41 min
Jul 2, 2:55 PM EDTSpecial Weather StatementFFCCherokee35 min
Jul 2, 3:01 PM EDTSpecial Weather StatementFFCWalker44 min
Jul 2, 3:08 PM EDTSpecial Weather StatementFFCWebster37 min
Jul 2, 3:10 PM EDTSpecial Weather StatementFFCGreene35 min
Jul 2, 3:12 PM EDTSpecial Weather StatementFFCChattooga, Gordon33 min
Jul 2, 3:16 PM EDTSpecial Weather StatementFFCWilkes29 min
Jul 2, 3:18 PM EDTSpecial Weather StatementFFCHall, Jackson27 min
Jul 2, 3:19 PM EDTSpecial Weather StatementFFCBleckley, Pulaski26 min
Jul 2, 3:25 PM EDTSpecial Weather StatementFFCMacon, Taylor35 min
Jul 2, 3:26 PM EDTSpecial Weather StatementFFCCrisp34 min
Jul 2, 3:28 PM EDTSpecial Weather StatementFFCJohnson32 min
Jul 2, 3:39 PM EDTSpecial Weather StatementFFCClarke, Jackson36 min
Jul 2, 3:45 PM EDTSpecial Weather StatementFFCWilcox30 min
Jul 2, 3:52 PM EDTSpecial Weather StatementFFCDodge23 min
Jul 2, 3:53 PM EDTSpecial Weather StatementFFCForsyth37 min
Jul 2, 3:56 PM EDTSpecial Weather StatementFFCHouston, Peach34 min
Jul 2, 3:58 PM EDTSpecial Weather StatementFFCClarke, Madison, Oglethorpe32 min
Jul 2, 4:05 PM EDTSevere Thunderstorm WarningFFCClarke, Madison, Oglethorpe25 min
Jul 2, 4:06 PM EDTSevere Thunderstorm WarningFFCDodge, Telfair, Wheeler39 min
Jul 2, 4:10 PM EDTSpecial Weather StatementFFCJefferson35 min
Jul 2, 4:15 PM EDTSpecial Weather StatementFFCBarrow30 min
Jul 2, 4:16 PM EDTSpecial Weather StatementFFCBleckley, Houston, Twiggs29 min
Jul 2, 4:22 PM EDTSevere Thunderstorm WarningFFCBibb, Bleckley, Houston, Laurens, Twiggs, Wilkinson53 min
Jul 2, 4:31 PM EDTSpecial Weather StatementFFCOglethorpe, Wilkes29 min
Jul 2, 4:40 PM EDTSpecial Weather StatementFFCJohnson50 min
Jul 2, 4:42 PM EDTSpecial Weather StatementFFCOconee, Walton33 min
Jul 2, 4:48 PM EDTSpecial Weather StatementFFCMontgomery, Telfair, Toombs, Wheeler57 min
Jul 2, 5:08 PM EDTSevere Thunderstorm WarningFFCBleckley, Johnson, Laurens, Twiggs, Washington, Wilkinson52 min
Jul 2, 5:10 PM EDTSpecial Weather StatementFFCEmanuel35 min
Jul 2, 5:12 PM EDTSpecial Weather StatementFFCWarren33 min
Jul 2, 5:22 PM EDTSpecial Weather StatementFFCGreene23 min
Jul 2, 5:33 PM EDTSpecial Weather StatementFFCJohnson27 min
Jul 2, 5:40 PM EDTSpecial Weather StatementFFCBaldwin35 min
Jul 2, 5:43 PM EDTSpecial Weather StatementFFCWarren32 min
Jul 2, 5:45 PM EDTSpecial Weather StatementFFCToombs30 min
Jul 2, 6:16 PM EDTSpecial Weather StatementFFCJefferson29 min
Jul 2, 6:20 PM EDTSevere Thunderstorm WarningFFCGlascock, Jefferson, Washington40 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.